MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CHISEL HANDLE; CHISEL, BONE, SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CHISEL HANDLE; CHISEL, BONE, SURGICAL
Model Number 399.54
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Occupation: initial reporter is a synthes sales consultant.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2019, the chisel handle bolt was missing.It is unknown where the issue was discovered.Procedure and patient involvement are unknown.This report is for a chisel handle.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6:device history lot: part: 399.540.Lot: 9311648.Manufacturing site: bettlach.Release to warehouse date: 20.Jan.2015.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Only top level of the device history record reviewed as sub-components are not lot tracked.H3, h6: investigation summary complaint summary: it was reported on an february 15,2019, the chisel handle bolt was missing.It is unknown where the issue was discovered.Procedure and patient involvement are unknown.Service & repair evaluation: the customer reported that device was missing a handle bolt.The repair technician reported the device required further testing at the vendor due to failed operation.Damaged coupler is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item was scrapped and will be forwarded to customer quality.The evaluation was confirmed.Flow: visual (appearance not as expected) visual inspection: the returned instrument was received with the screw m6x6 missing.The device overall shows surface wear consistent with use.The received condition does agree with the complaint description.Document/specification review: no design or manufacturing defect or deficiency was observed during the investigation.From the drawings in can be seen that the screw m6x6 and is needed for the device to function as intended and therefore a conclusive determination has been reached.A device history review, was performed for the returned instrument¿s lot number, no ncrs and no mrrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.Investigation conclusion: the complaint condition was confirmed.A definitive root cause for the given complaint condition could not be determined from the provided information.However, it is likely that the complaint condition occurred due to incorrect handling at the cleaning process or on a previous surgery.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CHISEL HANDLE
Common Device Name
CHISEL, BONE, SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8405032
Report Number2939274-2019-56887
Device Sequence Number11227223
Product Code EML
UDI-Device Identifier10886982202895
UDI-Public(01)10886982202895
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.54
Device Catalogue Number399.54
Device Lot Number9311648
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2019
Initial Date Received by Manufacturer 02/15/2019
Supplement Date Received by Manufacturer03/11/2019
Initial Report FDA Received Date03/08/2019
Supplement Report FDA Received Date04/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1